A client develops frequent watery diarrhea, fever, and abdom… | MyMerci
More questions like thisTry ›
Medication Administration

A client develops frequent watery diarrhea, fever, and abdominal cramping after broad-spectrum antibiotic therapy and asks for loperamide. Which response should the nurse give?

Explanation
Watery diarrhea, fever, and cramping after broad-spectrum antibiotics are concerning for Clostridioides difficile-associated pseudomembranous colitis. Loperamide is contraindicated in this setting because suppressing intestinal motility can contribute to serious complications. The client should avoid loperamide and contact the provider promptly for diagnostic evaluation, hydration assessment, and cause-directed treatment rather than delaying care.
Next question on this topicBefore giving a scheduled dose of digoxin, the nurse obtains an apical pulse of 54/min in …From this question bank[전통+신유형] NCLEX LEVEL UP 패키지KRW 79,000
Browse all questions No login required

Master the NCLEX-RN with MyMerci

Thousands of NCLEX-style questions with detailed rationale — in your language. Track your progress and study smarter.

Start for free

For study reference only. Always follow current clinical guidelines and your institution’s protocols.